Alert archive / Michigan / Beach Hazards Statements in 2025
Beach Hazards Statement 20, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Aug 27, 2025, 3:07 PM EDT for 6 counties in Michigan. It took effect at Aug 28, 2025, 8:00 AM EDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2025, 3:07 PM EDT (19:07 UTC)
- In effect from
- Aug 28, 2025, 8:00 AM EDT
- Expired
- Aug 29, 2025, 2:59 AM EDT
- In force
- 19 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.1 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
367 WHUS43 KGRR 271907 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 307 PM EDT Wed Aug 27 2025 MIZ037-043-050-056-064-071-281200- /O.NEW.KGRR.BH.S.0020.250828T1200Z-250829T1200Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 307 PM EDT Wed Aug 27 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...From Thursday morning through Friday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
3 follow-up statements
539 WHUS43 KGRR 280806 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 406 AM EDT Thu Aug 28 2025 MIZ037-043-050-056-064-071-281615- /O.CON.KGRR.BH.S.0020.250828T1200Z-250829T1200Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 406 AM EDT Thu Aug 28 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH FRIDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...From Thursday morning through Friday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Beaches on the north side of piers will be especially dangerous for swimming. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
060 WHUS43 KGRR 281411 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1011 AM EDT Thu Aug 28 2025 MIZ037-043-050-056-064-071-291200- /O.CON.KGRR.BH.S.0020.000000T0000Z-250829T1200Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 1011 AM EDT Thu Aug 28 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...Through Friday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
247 WHUS43 KGRR 290659 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 259 AM EDT Fri Aug 29 2025 MIZ037-043-050-056-064-071-290800- /O.CAN.KGRR.BH.S.0020.000000T0000Z-250829T1200Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 259 AM EDT Fri Aug 29 2025 ...BEACH HAZARDS STATEMENT IS CANCELLED... Winds and waves have diminished. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 27, 3:06 PM EDT, 1 minute earlier. Its key messages:
- Rain and some thunderstorms possible tonight into Thursday
- Warmer weather starting Friday, dry into next week
Area forecast discussion, Aug 27, 3:06 PM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Grand Rapids MI
306 PM EDT Wed Aug 27 2025
.KEY MESSAGES...
- Rain and some thunderstorms possible tonight into Thursday
- Warmer weather starting Friday, dry into next week
&&
.DISCUSSION...
Issued at 306 PM EDT Wed Aug 27 2025
- Rain and some thunderstorms possible tonight into Thursday
A cold front will bring some rain and possible thunderstorms
tonight into Thursday though rain amounts should be on the
relatively light side. Precipitation moves in from north to south
with showers/storms exiting likely by mid Thursday afternoon.
Not expecting severe weather as shear and instability are pretty
weak. While widespread precipitation moves off by mid Thursday
afternoon...with north/northwesterly flow behind the front cannot
completely rule out some isolated lake effect showers lingering
into Thursday night.
- Warmer weather starting Friday, dry into next week
High pressure builds in Friday bringing drier and warmer weather
that continues into next week. While Friday will be slow to warm
up, Saturday through at least Wednesday should see high
temperatures in the 70s to around 80 degrees. Cooler overnight
lows will persist through the weekend - with 40s Friday night
through Sunday night...before lows in the mid to upper 50s return
Monday night into at least Wednesday night. Next chance for
widespread precipitation looks to be later next week.
&&
.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 150 PM EDT Wed Aug 27 2025
VFR conditions will continue through the rest of the day. The next
chance for restrictions will come tomorrow morning as a line of
showers and potentially thunderstorms move through. Have moved
back timing with most areas seeing rain begin between 10-12Z
Thursday morning. A few rumbles of thunder are possible, mainly at
MKG. Have adjusted TAFs accordingly. Behind the front MVFR cigs
could linger into the afternoon.
&&
.MARINE...
Issued at 306 PM EDT Wed Aug 27 2025
Cold front to bring showers, a few thunderstorms and the
potential for waterspouts late tonight through midday Thursday. As
the front exits, breezy conditions are expected to result in
Small Craft Advisory conditions and high swim risk waves of 3 to 5
feet or greater. Calmer waters are expected Friday through the
weekend as high pressure moves in.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement from Thursday morning through Friday
morning for MIZ037-043-050-056-064-071.
MARINE...Small Craft Advisory from 8 AM Thursday to 8 AM EDT Friday for
LMZ844>849.
&&
DISCUSSION...Maczko
AVIATION...Ceru
MARINE...MaczkoHazardous weather outlook, Aug 27, 3:06 PM EDT, 1 minute before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 306 PM EDT Wed Aug 27 2025 MIZ037>040-043>046-050>052-056>059-064>067-071>074-281915- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 306 PM EDT Wed Aug 27 2025 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Tonight Isolated thunderstorms will be possible late tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms may occur Thursday morning and Thursday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-281915- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 306 PM EDT Wed Aug 27 2025 This hazardous weather outlook is for the nearshore waters from St Joseph to Manistee. .DAY ONE...Tonight Isolated thunderstorms will be possible late tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms may occur Thursday morning and Thursday afternoon. Dangerous winds and waves are expected on Lake Michigan Thursday and Thursday night. Waterspouts may be possible Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 3:07 PM EDT | Small Craft Advisory | GRR | 36 hr |
Nearby
Beach Hazards Statements in Michigan, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.